Alert archive / Arizona / Freeze Warnings in 2017
Freeze Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Jan 24, 2017, 3:13 AM MST for Pima County, Pinal County, Arizona. It took effect at Jan 25, 2017, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2017, 3:13 AM MST (10:13 UTC)
- In effect from
- Jan 25, 2017, 12:00 AM MST
- Expired
- Jan 25, 2017, 9:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS75 KTWC 241013 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 313 AM MST TUE JAN 24 2017 AZZ502-504>506-242300- /O.UPG.KTWC.FZ.A.0001.170125T0700Z-170125T1600Z/ /O.NEW.KTWC.FZ.W.0001.170125T0700Z-170125T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 313 AM MST TUE JAN 24 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... ...FREEZE WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED DUE TO FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS PORTIONS OF THE AREA AROUND MIDNIGHT TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES LIKELY BETWEEN 5 AM TO 8 AM MST WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM... IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
501 WWUS75 KTWC 242101 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 201 PM MST TUE JAN 24 2017 AZZ502-504>506-250600- /O.CON.KTWC.FZ.W.0001.170125T0700Z-170125T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 201 PM MST TUE JAN 24 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST WEDNESDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED DUE TO FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS PORTIONS OF THE AREA AROUND MIDNIGHT TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES LIKELY BETWEEN 5 AM TO 8 AM MST WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM... IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
861 WWUS75 KTWC 250409 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 909 PM MST TUE JAN 24 2017 AZZ502-504>506-251600- /O.CON.KTWC.FZ.W.0001.170125T0700Z-170125T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 909 PM MST TUE JAN 24 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED DUE TO FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS PORTIONS OF THE AREA AROUND MIDNIGHT TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES LIKELY BETWEEN 5 AM TO 8 AM MST WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM... IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
376 WWUS75 KTWC 250953 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 253 AM MST WED JAN 25 2017 AZZ502-504>506-252200- /O.NEW.KTWC.FZ.W.0002.170126T0700Z-170126T1600Z/ /O.CON.KTWC.FZ.W.0001.000000T0000Z-170125T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 253 AM MST WED JAN 25 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY. * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED DUE TO FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING ACROSS PORTIONS OF THE WARNED AREA UNTIL AROUND 9 AM MST THIS MORNING. TEMPERATURES ARE AGAIN EXPECTED TO FALL BELOW FREEZING ACROSS PORTIONS OF THE WARNED AREA AROUND MIDNIGHT TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES LIKELY BETWEEN 5 AM TO 8 AM MST THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM... IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
525 WWUS75 KTWC 251602 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 902 AM MST WED JAN 25 2017 AZZ502-504>506-260600- /O.EXP.KTWC.FZ.W.0001.000000T0000Z-170125T1600Z/ /O.CON.KTWC.FZ.W.0002.170126T0700Z-170126T1600Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 902 AM MST WED JAN 25 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY BE DAMAGED DUE TO FREEZING TEMPERATURES. PETS SHOULD ALSO BE BROUGHT INDOORS. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK THIS MORNING. TEMPERATURES ARE AGAIN EXPECTED TO FALL BELOW FREEZING ACROSS PORTIONS OF THE WARNED AREA AROUND MIDNIGHT TONIGHT...WITH WIDESPREAD FREEZING TEMPERATURES LIKELY BETWEEN 5 AM TO 8 AM MST THURSDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Jan 23, 8:50 PM MST, 6 hours 23 minutes earlier.
Area forecast discussion, Jan 23, 8:50 PM MST, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 850 PM MST Mon Jan 23 2017 .SYNOPSIS...Scattered valley rain and mountain snow showers will move across the area tonight with the precipitation most areas ending by Tuesday morning. Then much cooler temperatures are in store for the region with a widespread freeze Tuesday night. Dry conditions with below average temperatures will then prevail Wednesday into next weekend. && .DISCUSSION...Shower activity has pushed across Pinal and most of Pima counties this evening and will continue to push to the east through the night. This won't be a steady rain event for the valleys but rather passing showers with up to a quarter of an inch expected. For the mountains the upslope flow will help the precipitation to be a bit steadier and heavier for a third to three quarters of an inch liquid equivalent or roughly 3-8 inches of snow above the snow level. Basically just enough for the snow advisory to remain in effect so no significant changes there. I did adjust the next 12-18 hours of the forecast to narrow up the time of precipitation, both on the front end and on the backside as the precipitation should be over by sunup all but the most eastern areas. I also trimmed the QPF a bit and adjusted cloud cover and temps. Expecting clearing from west to east Tuesday with temperatures roughly 10-15 degrees colder than average. That with a bit of a breeze and a jacket will be a nice addition to the days wardrobe. Late Tuesday night into Wednesday morning will be cold with sub- freezing temperatures most areas by sunup Wednesday including teens and 20s in the coldest valleys south and east of Tucson. A freeze watch is in effect for portions of the area that have not seen a freeze in awhile, basically Tucson west to nearly Ajo. Dry conditions are then expected through at least next weekend with below average temperatures continuing. Cerniglia && .AVIATION...Valid through 25/00Z. Widespread valley -SHRA and mountain -SHSN moving across the region tonight. Precipitation decreasing rapidly in coverage early Tuesday morning. Expect cloud decks 4k-6k ft AGL with patchy BR to 3SM Tuesday morning tonight then diminishing from the west aft 24/12Z. Surface wind at the KTUS/KOLS/KDUG terminals wly 12-20 kts with gusts to 35 kts, slowly diminishing after 24/09Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Valley rain and mountain snow will become somewhat widespread tonight then diminish rapidly early Tuesday morning with clearing from the west. This will be followed by dry conditions Wednesday through next weekend and likely well into next week. 20-foot winds will be gusty from the southwest to west tonight. Otherwise, 20-foot winds will mainly be terrain driven less than 15 mph into the upcoming weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM MST Tuesday for AZZ510-511- 514. Freeze Watch from late Tuesday night through Wednesday morning for AZZ502-504>506. && Cerniglia/Meyer/Rasmussen Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Freeze Warnings in Arizona, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.